North Dakota, 2011

Tornadoes and Hail in North Dakota, July 17, 2011

July 17, 2011 · NWS BIS · 32 events in 8 counties and zones

A prolonged severe weather event materialized July 17th with an extremely unstable atmosphere present and supportive mid level dynamics. The first wave of storms occurred from the mid morning through the early afternoon hours as a short wave mid level impulse crested the central plains upper ridge across North Dakota.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$690,000
Crop damage
$520,000
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A prolonged severe weather event materialized July 17th with an extremely unstable atmosphere present and supportive mid level dynamics. The first wave of storms occurred from the mid morning through the early afternoon hours as a short wave mid level impulse crested the central plains upper ridge across North Dakota. Storms intensified ahead of this feature, prompting the issuance of several severe thunderstorm and tornado warnings. Numerous reports of large hail and severe thunderstorm wind gusts were received. In addition, 3 confirmed tornadoes occurred with this first wave.

The second wave occurred from the mid afternoon through the mid evening hours. This mainly consisted of one supercell thunderstorm. Severe weather reports included very large hail, strong winds, and two confirmed tornadoes. This included an EF3 tornado in Lamoure County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 17, 8:32 AM CST, 16 minutes earlier.

Area forecast discussion, Jul 17, 8:32 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
932 AM CDT SUN JUL 17 2011

.UPDATE...UPDATE FOR THUNDERSTORMS NORTH CENTRAL.

&&

.DISCUSSION...UPDATE FOR LINE OF THUNDERSTORMS MOVING THROUGH
NORTH CENTRAL NORTH DAKOTA BEFORE NOON WITH THE POTENTIAL FOR
SMALL HAIL AND HEAVY RAIN. OTHERWISE REMAINDER OF FORECAST LOOKS
GOOD.

&&

.AVIATION...THUINDERSTORSM IMPACTING KMOT WITH BRIEF IIFR CIGS AND
VSBYS IN HEAVY RAIN...SOME GUSTY WINDS TO 30KTS THROUGH 16Z.
OTHERWISE FOG/LIFR IFR CIGS AT KDIK/KJMS WILL LIFT TO VFR AFTER
16Z. VFR AT ALL SITES AFTER 16Z.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 10 PM CDT /9 PM MDT/ TUESDAY FOR
NDZ011>013-019>023-025-034>037-042-045>048-050-051.

&&

SHORT TERM...WAA
AVIATION...WAA
Hazardous weather outlook, Jul 17, 2:39 AM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CDT SUN JUL 17 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-180845-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
339 AM CDT SUN JUL 17 2011 /239 AM MDT SUN JUL 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO TUESDAY EVENING
FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. HEAT INDEX VALUES
OF 100 TO 110 ARE EXPECTED EACH DAY DURING THIS PERIOD. THE LATEST
INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT.

THERE IS A CHANCE OF THUNDERSTORMS FROM EARLY THIS SUNDAY
MORNING INTO THIS EVENING. A FEW STORMS MAY BECOME STRONG TO
SEVERE. THE MAIN THREATS THIS AFTERNOON AND EVENING WILL BE LARGE
HAIL...GUSTY WINDS...HEAVY RAIN...AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO TUESDAY EVENING.
THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT.

CHANCES FOR THUNDERSTORMS ARE FORECAST THROUGH FRIDAY. STRONG TO
SEVERE STORMS WILL REMAIN A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND
HEAVY RAIN REPORTS.

HEINERT

In the hours before

Local storm report, Jul 17, 6:33 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
733 AM CDT SUN JUL 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HAIL             WHITE EARTH             48.38N 102.77W
07/17/2011  M0.25 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

&&

LHUBER
Special weather statement, Jul 17, 6:59 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
759 AM CDT SUN JUL 17 2011

NDZ009-010-017-171345-
MCKENZIE ND-MOUNTRAIL ND-WILLIAMS ND-
759 AM CDT SUN JUL 17 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN MCKENZIE...NORTHERN
MOUNTRAIL AND EASTERN WILLIAMS COUNTIES UNTIL 845 AM CDT/745 AM
MDT/...

AT 656 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 26 MILES EAST OF WILLISTON...MOVING NORTHEAST AT
45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHARLSON...
  WHITE EARTH BAY RECREATION AREA...
  WHITE EARTH...
  ROSS...
  BELDEN...
  STANLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HAMILTON
Special weather statement, Jul 17, 7:26 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
826 AM CDT SUN JUL 17 2011

NDZ010-011-017-171415-
MCKENZIE ND-MOUNTRAIL ND-WARD ND-
826 AM CDT SUN JUL 17 2011

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN MCKENZIE...CENTRAL WARD
AND MOUNTRAIL COUNTIES UNTIL 915 AM CDT/815 AM MDT/...

AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE EARTH BAY RECREATION AREA...OR 49
MILES EAST OF WILLISTON...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH FREQUENT DEADLY LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSS...
  BELDEN...
  STANLEY...
  LOSTWOOD...
  PALERMO...
  BERTHOLD...
  NEW TOWN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAMILTON
Special weather statement, Jul 17, 8:04 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
904 AM CDT SUN JUL 17 2011

NDZ010-011-171445-
MOUNTRAIL ND-WARD ND-
904 AM CDT SUN JUL 17 2011

...SPECIAL WEATHER STATEMENT FOR CENTRAL WARD AND EASTERN MOUNTRAIL
COUNTIES UNTIL 945 AM CDT...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG STORMS CENTERED 33 MILES WEST OF MINOT...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BERTHOLD...
  DES LACS...
  FOXHOLM...
  BURLINGTON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

HAMILTON
Special weather statement, Jul 17, 8:29 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
929 AM CDT SUN JUL 17 2011

NDZ003-011-012-171515-
MCHENRY ND-RENVILLE ND-WARD ND-
929 AM CDT SUN JUL 17 2011

...SPECIAL WEATHER STATEMENT FOR CENTRAL WARD...SOUTHEASTERN RENVILLE
AND WESTERN MCHENRY COUNTIES UNTIL 1015 AM CDT...

AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
MINOT TO 11 MILES WEST OF MINOT TO 25 MILES SOUTHWEST OF MINOT...AND
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MINOT...
  MINOT AIR FORCE BASE...
  RICE LAKE...
  DEERING...
  SURREY...
  LOGAN...
  NORWICH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

HAMILTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

18 hail, 5 thunderstorm wind, 5 tornado, 3 funnel cloud, 1 lightning. Local standard time, as filed.

Hail, Ward

When
July 17, 8:48 AM CST to 8:53 AM CST
Where
Ward County, 8.98 mi NE of Ryder
Measured
1.75 in hail
Reported by
Public
Coordinates
48.010, -101.530

Hail, Ward

When
July 17, 9:10 AM CST to 9:18 AM CST
Where
Ward County, 6.37 mi SSW of Surrey
Measured
2.5 in hail
Reported by
Public
Coordinates
48.140, -101.160

There were no reports of damage associated with the large hail.

Thunderstorm Wind, Ward

When
July 17, 9:11 AM CST to 9:16 AM CST
Where
Ward County, 10 mi SW of Sawyer
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
47.978, -101.203

Hail, Ward

When
July 17, 9:25 AM CST to 9:35 AM CST
Where
Ward County, 4.15 mi S of Sawyer
Measured
2.5 in hail
Reported by
Public
Coordinates
48.020, -101.050

There were no reports of damage associated with the large hail.

Hail, McHenry

When
July 17, 9:38 AM CST to 9:44 AM CST
Where
McHenry County, 2.76 mi S of Velva
Measured
2.75 in hail
Property damage
$150,000
Crop damage
$250,000
Reported by
Public
Coordinates
48.030, -100.930

The large hail caused damage to area crops. The hail also damaged windows, siding, and vehicles. The damage amount is estimated.

Hail, McHenry

When
July 17, 9:40 AM CST to 9:47 AM CST
Where
McHenry County, 0.46 mi W of Voltaire
Measured
1.75 in hail
Reported by
Public
Coordinates
48.020, -100.840

Hail, McHenry

When
July 17, 9:50 AM CST to 9:56 AM CST
Where
McHenry County, 0.46 mi E of Bergen
Measured
1.75 in hail
Reported by
Public
Coordinates
48.000, -100.710

Hail, McHenry

When
July 17, 9:56 AM CST to 10:10 AM CST
Where
McHenry County, 0.46 mi W of Balfour
Measured
2.75 in hail
Reported by
Public
Coordinates
47.950, -100.540

There were no reports of damage associated with the large hail. Strong winds accompanied the large hail.

Thunderstorm Wind, McHenry

When
July 17, 9:56 AM CST to 10:01 AM CST
Where
McHenry County, Balfour
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
47.950, -100.530

Large hail accompanied the strong winds.

Hail, McHenry

When
July 17, 10:06 AM CST to 10:11 AM CST
Where
McHenry County, 0.46 mi W of Balfour
Measured
2.75 in hail
Reported by
Public
Coordinates
47.950, -100.540

There were no reports of damage associated with the large hail.

Tornado, Wells

When
July 17, 10:48 AM CST to 10:49 AM CST
Where
Wells County, 2.28 mi NNE of Harvey Arpt to 2.29 mi NNE of Harvey Arpt
Rating
EF0
Path length
0.04 mi
Path width
20 yd
Reported by
Public
Coordinates
47.830, -99.909

This tornado touched down in the open country. There were no impacts to structures and so no reports of damage.

Hail, Wells

When
July 17, 11:18 AM CST to 11:24 AM CST
Where
Wells County, 3.72 mi NNW of Heimdal
Measured
0.88 in hail
Reported by
Public
Coordinates
47.850, -99.650

Hail, Wells

When
July 17, 11:22 AM CST to 11:28 AM CST
Where
Wells County, 1.86 mi W of Heimdal
Measured
1.75 in hail
Reported by
Public
Coordinates
47.800, -99.660

Hail, Wells

When
July 17, 11:28 AM CST to 11:34 AM CST
Where
Wells County, 1.55 mi WSW of Heimdal
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.790, -99.650

Hail, Wells

When
July 17, 11:45 AM CST to 11:54 AM CST
Where
Wells County, 0.93 mi W of Bremen
Measured
1.75 in hail
Reported by
Public
Coordinates
47.750, -99.390

Tornado, Foster

When
July 17, 12:42 PM CST to 12:45 PM CST
Where
Foster County, 2 mi W of Juanita to 0.8 mi SW of Juanita
Rating
EF0
Path length
1.46 mi
Path width
30 yd
Reported by
Storm Chaser
Coordinates
47.500, -98.723

This tornado touched down in the open country. There were no impacts to structures and so no reports of damage.

Tornado, Foster

When
July 17, 1:28 PM CST to 1:29 PM CST
Where
Foster County, 6.37 mi SSE of Glenfield to 6.39 mi SSE of Glenfield
Rating
EF0
Path length
0.02 mi
Path width
20 yd
Reported by
Public
Coordinates
47.360, -98.540

This tornado touched down in the open country. There were no impacts to structures and so no reports of damage.

Funnel Cloud, Kidder

When
July 17, 2:50 PM CST
Where
Kidder County, 4.86 mi N of Crystal Spgs
Reported by
Public
Coordinates
46.950, -99.480

Thunderstorm Wind, Stutsman

When
July 17, 3:07 PM CST to 3:14 PM CST
Where
Stutsman County, 4.68 mi NW of Medina
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.920, -99.380

Rotation was observed with this storm.

Hail, Stutsman

When
July 17, 3:22 PM CST to 3:28 PM CST
Where
Stutsman County, 0.47 mi W of Millarton
Measured
2 in hail
Reported by
Public
Coordinates
46.670, -98.760

There were no reports of damage associated with the large hail.

Thunderstorm Wind, Stutsman

When
July 17, 3:34 PM CST to 3:41 PM CST
Where
Stutsman County, 0.47 mi W of Windsor
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.900, -99.040

Very heavy rain and pea size hail accompanied the strong thunderstorm winds.

Hail, Stutsman

When
July 17, 4:10 PM CST to 4:15 PM CST
Where
Stutsman County, 5.61 mi NW of Sydney
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
46.790, -98.850

Hail, Stutsman

When
July 17, 4:22 PM CST to 4:28 PM CST
Where
Stutsman County, 0.47 mi W of Millarton
Measured
2 in hail
Reported by
Public
Coordinates
46.670, -98.760

There were no reports of damage associated with the large hail.

Tornado, La Moure

When
July 17, 4:57 PM CST to 5:37 PM CST
Where
La Moure County, 6.31 mi SE of Nortonville to 6 mi SSE of Berlin
Rating
EF3
Path length
16.18 mi
Path width
880 yd
Injuries
1 direct, 0 indirect
Property damage
$500,000
Crop damage
$250,000
Reported by
NWS Storm Survey
Coordinates
46.490, -98.630

A National Weather Service storm survey confirmed that an EF3 tornado touched down around seven miles southeast of Nortonville, then moved southeast before lifting six miles south southeast of Berlin. This was a long tracked tornado across parts of Russell, Wano, Henrietta, and Badger townships. Damage was observed all along the tornado path, with no fewer than five farmsteads impacted, some very severely. One injury occurred where a farm home was damaged beyond repair. There were no deaths. The worst damage consisted of a farm house completely destroyed, outbuildings completely destroyed, a vehicle tossed up to one half mile away from its original location and almost unrecognizable as a motor vehicle, and a significant number of very large hard and soft wood trees both snapped and uprooted. The violent nature of tornadoes was evidenced by the twisted and mangled trees. In one case farm animals were killed. The tornado damage corresponded to EF3 on the Enhanced Fujita Scale. From that it was determined that wind speeds were on the order of 165 miles per hour.

Hail, La Moure

When
July 17, 5:05 PM CST to 5:35 PM CST
Where
La Moure County, 7.13 mi NW of Berlin to 2.8 mi S of Berlin
Measured
2.75 in hail
Property damage
$20,000
Crop damage
$20,000
Reported by
Law Enforcement
Coordinates
46.450, -98.590

Hail as large as hockey pucks fell along the path of the supercell thunderstorm and EF3 tornado that moved through LaMoure County. See the EF3 tornado entry for LaMoure County.

Hail, La Moure

When
July 17, 5:18 PM CST to 5:24 PM CST
Where
La Moure County, 3.45 mi S of Grand Rapids
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
46.400, -98.370

There were no reports of damage associated with the large hail.

Hail, La Moure

When
July 17, 5:29 PM CST to 5:34 PM CST
Where
La Moure County, 0.84 mi NE of La Moure
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
46.360, -98.290

Lightning, La Moure

When
July 17, 5:29 PM CST
Where
La Moure County, 0.84 mi NE of La Moure
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
46.360, -98.290

A lightning strike caused damage to a building in LaMoure.

Funnel Cloud, Dickey

When
July 17, 5:42 PM CST
Where
Dickey County, 4.86 mi N of Fullerton
Reported by
Storm Chaser
Coordinates
46.240, -98.430

Funnel Cloud, Dickey

When
July 17, 5:45 PM CST
Where
Dickey County, 3.42 mi WNW of Oakes
Reported by
Law Enforcement
Coordinates
46.140, -98.150

Tornado, Dickey

When
July 17, 6:06 PM CST to 6:07 PM CST
Where
Dickey County, 2.8 mi N of Fullerton to 2.76 mi N of Fullerton
Rating
EF0
Path length
0.05 mi
Path width
25 yd
Reported by
Emergency Manager
Coordinates
46.210, -98.430

This tornado touched down in the open country. There were no impacts to structures and so no reports of damage. This was the same storm complex that produced the EF3 tornado earlier in Lamoure County.

Thunderstorm Wind, Dickey

When
July 17, 6:18 PM CST to 6:24 PM CST
Where
Dickey County, 0.84 mi NW of Merricourt
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
46.210, -98.760

Evergreen trees were snapped in the city of Merricourt.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2011Every state in 2011This day in weather historyThe tornado archive for North Dakota, 2011Warnings in North Dakota, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331452, 331453, 331465, 331454, 331455, 331456, 331457, 331458, 331466, 331459, 331460, 331461, 331462, 331463, 331464, 331467, 331468, 331469, 331470, 331471, 331472, 331473, 331474, 331480, 331489, 331488, 331490, 331491, 331492, 331493, 331496, 331497.